Drought, Sevier
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sevier forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.997, -94.241 (the zone’s center; the record gives no point)
July and August resulted in extreme drought conditions across all of Southwest Arkansas. The drought combined with the extreme heat resulted in burn bans for much of the region as well.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The abnormally dry summer months of June...July and August resulted in extreme drought conditions across all of Southwest Arkansas. The drought combined with the extreme heat resulted in burn bans for much of the region as well. The drought took its toll on the agricultural and hyrdological community with some areas having to ration water. The lack of rainfall through the period resulted in many crops being unusable which put a significant strain on the farming community. Water conservation measures were also in place in some areas as pool stages on various lakes were well below normal. Rainfall for the three month summer period was only 34 to 42 percent of normal which led to deficits through this same period of some 7 to 10 inches. Excessive heat across the region only compounded the drought with several areas seeing record high temperatures through portions of the summer months. In Texarkana, Arkansas, there were eight 100+ degree days and 5 of those occurred in August. The warmest temperature recorded was 103 occurring on 8/23. The summer of 2005 was the 12th warmest summer on record for Texarkana. In El Dorado, Arkansas, there were 6 consecutive days of 100+ degree days in August. The warmest temperature of 105 degrees was recorded on 8/21. The summer of 2005 was tied for the 13th warmest on record and the 9th driest on record in El Dorado. In Dequeen, Arkansas, there were 18 days of 100+ degree temperatures over the summer with 15 days of 100+ degree temperatures in August. The warmest temperature recorded was 105 degrees which occurred on 8/23. August 2005 tied for the 6th warmest August on record while Dequeen set the all time driest August on record according to cooperative observer records. Dequeen also set the all time driest summer of record as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 8:22 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 922 PM CDT SUN JUL 31 2005 .DISCUSSION... AFTERNOON CONVECTION HAS ENDED...LEAVING SKIES MOSTLY CLEAR. WILL UPDATE ZONES...MAINLY TO REMOVE MENTION OF EVENING PRECIP. NO OTHER CHANGES ANTICIPATED. && .POINT TEMPS/POPS... SHV 74 96 73 97 / 0 10 10 20 MLU 73 94 72 95 / 10 20 20 30 DEQ 66 96 67 97 / 0 10 10 20 TXK 72 96 74 98 / 0 10 10 20 ELD 71 95 72 96 / 10 20 20 30 TYR 70 99 73 98 / 0 10 10 20 GGG 70 98 72 98 / 0 10 10 20 LFK 71 97 71 97 / 10 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480826, 5480827, 5480828, 5480829, 5480830, 5480831, 5480832, 5480833, 5480834.